Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ronik

A question about acne and accutane - please enter.

Recommended Posts

Hello guys..

Well, where am i going to start..

im 20 years old now and im suffering from acne since 13-14..

I tried some products included Retin A, BP , Diet change and nothing seem to help alot..

Well, the Acne.org Regimen seem to help but tbh i dont want to be BP Dependant my whole life or for alot of time..

Anyway the acne never went away even with the acne.org regimen, it just gave the best results..

I always tried to avoid accutane.. in any other way.. but i dont think i can avoid that now.

im 20 years old already, my self confidence is very low because of this and if i wont cure it fast i think im going to suffer even more for the next few years..

what do you guys say..?

should i go for accutane? i heared it can cause wrinkles and stuff.. so thats why im afraid to use it to be honest...

please tell me what you think..

Regards, Roni.

Share this post


Link to post
Share on other sites

I'm probably going to start it soon as well because I'm tired of having acne and seborrheic dermatitis...My appointment is 20 october ahah

Regarding your questions......you can read several logs of people taking it in a section of this forum, why don't ya take a look at it? They're all having great success! =)

Share this post


Link to post
Share on other sites
Guest Leajer424

Accutane IS very potent, serious stuff. Derms will not prescribe it unless your acne is cystic and/or it is very resistant and you are at the "end of the road" so to speak, with treatments.

You really have to ask yourself if the benefits outweigh the negatives.

Basically Accutane is not so good for your liver. It shuts down your oil glands, so literally you have no moisture anywhere. When I took it ten years ago, my lips, scalp, eyes, skin, etc. were all PARCHED. I used leave-in conditioner on my scalp, and chapstick will be absolutely essential. BUT, aside from the initial breakout, once your skin starts clearing up, there's no turning back. When you get off you may have a couple pimples here or there from time to time, but you will be no different from everyone else out there with nice skin!

My derm told me at the time that if i still had an acne issue ten years down the road that it would come back. I NEVER thought I would, but here I am at 27, ten years later, and I am planning to speak to my derm about taking it again on Monday at my appt.

It's not something you should turn to lightly. Sure it's nice to think of using something that's not topical and doesn't lock you into a "regimen" every day and night, but it is serious stuff. You should make sure that you have really exhausted all of your options first.

Apparently there are generic options available for Accutane now, which is good in terms of your insurance paying for a portion of it. There's also the cost of the lab work. You have to have blood drawn every few weeks to be "checked." If you are a female you have to be on birth control pills as well.

Sorry for the long post, but I hope maybe I've given you some info. you didn't already have.

Basically, only YOU can decide if it's right for you...you know? YOU have to look at it and see if the benefits of taking it really outweigh the negatives. For a while, I cruised along in a place where they didn't. Now, I've reached a place where I've given into the fact that it's my only option left. I know it's not good for me, but what about quality of life? What about my not havng to wear t-shirts in order to cover up to EVERYTHING, including to non-casual affairs?

Good luck my friend!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×